Thunderstorm Wind, Fremont
- When
- June 6, 12:42 PM MST
- Where
- Fremont County, Riverton
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.033, -108.383
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 6, 2:34 AM MST, 10 hours 8 minutes earlier.
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 334 AM MDT MON JUN 6 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN MOUNTAINS THIS MORNING AS STRONG UPPER LOW SLOWLY MOVES EAST. MODELS STILL DIFFERENT IN THE HANDLING OF THIS UPPER LOW WITH THE NAM FURTHER SOUTH THEN THE GFS. LOOKING AT HOW THE GFS HAS BEEN PERFORMING OVER THE LAST FEW RUNS WILL TREND FORECAST TOWARDS THE GFS SOLUTION. THIS SOLUTION WILL KEEP MOST OF THE PRECIPITATION FURTHER NORTH TUESDAY INTO WEDNESDAY. TODAY WILL SEE SHOWERS AND THUNDERSTORMS SPREAD ACROSS OUR REGION THROUGH THE AFTERNOON INTO THE EVENING WITH WINDS INCREASING AGAIN DURING THE AFTERNOON. UPPER LOW THEN SPINS NORTH OF OUR FORECAST AREA WITH MORE OF A ZONAL FLOW THROUGH THE REST OF THE PERIOD. THIS WILL KEEP CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE NORTH. WILL ALSO SEE GUSTY WINDS EACH AFTERNOON. THE GFS ALSO KEEPS OUR REGION A LITTLE WARMER THEN IT HAD IT THE LAST FEW RUNS SO THE THREAT OF ACCUMULATING SNOW OVER THE MOUNTAINS TUESDAY INTO WEDNESDAY HAS DECREASED BUT SHOULD STILL SEE SNOW OVER THE HIGHER LOCATIONS. WILL STILL NEED TO KEEP AN EYE ON THIS LOW AS IT HAS THE POTENTIAL TO BE A VERY WET SYSTEM. .LONG TERM...THURSDAY THROUGH MONDAY... ANOTHER NIGHT OF VARIANCE IN THE LONG RANGE MODELS WITH THE GFSLR/ DGEX VERSUS THE ECMWF/OTHERS IN THE LATE PORTION OF THE EXTENDED. THU AND FRI FEATURE WEAK TROF OVER THE REGION WITH LOW POPS THU AND SLIGHTLY HIGHER POPS FRI WITH SOME ENERGY LIFTING OUT OF TROF. ANOTHER TROF IN WNW FLOW HEADS FOR W WY SAT PM INTO SAT NT. HAVE KEPT GRIDS UNCHANGED WITH SCT POPS SAT PM THRU SAT NT. THIS TROF MAY BE DEEPER THAN GFSLR SHOWS COME SAT INTO SUN AS THE 06Z DGEX IS A BIT DEEPER NOW WITH THIS WEEKEND TROF. LEFT SOME LINGERING POPS IN THE N ZONES SUN AM AND IN THE NE ZONES SUN PM. SEEMS TO BE SOME AGREEMENT THAT SUN NT AND MON WILL DRY OUT WITH A QUICK RIDGE FOR MON. WENT DRY WX FOR NOW. TEMPS LOOK TO BE SEASONAL THU/FRI/SAT WITH SOME COOLING SUN THEN WARMER MON. && .RIW WATCHES/WARNINGS/ADVISORIES... .WY...NONE. && SHORT TERM...HRD LONG TERM....AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT MON JUN 6 2005 WYZ001>020-022>030-071915- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 106 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING...CENTRAL WYOMING...WEST CENTRAL WYOMING...WY...NORTH CENTRAL WYOMING AND NORTHWEST WYOMING. ...TORNADO WATCH 417 IN EFFECT TIL 6PM MDT... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WITH POSSIBLE TORNADOES WILL CONTINUE THIS AFTERNOON UNTIL 6PM MDT MAINLY IN CENTRAL WYOMING WITH SCATTERED THUNDERSTORMS INTO EARLY TONIGHT ACROSS THE WEST AND NORTH. ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE INTO THE REGION TUESDAY CAUSING AN INCREASE IN THUNDERSTORM ACTIVITY. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. RAINFALL FROM THESE STORMS COULD INCREASE STREAM LEVELS. HOWEVER... SNOWMELT SHOULD NOT BE A SIGNIFICANT CONTRIBUTING FACTOR AS IT WILL BE COLD ENOUGH FOR SNOW IN MANY MOUNTAIN LOCATIONS. SOME ACCUMULATION IS EXPECTED ABOVE 8000 TO 9000 FEET IN THE NORTHWEST MOUNTAINS TUESDAY INTO WEDNESDAY. STAY TUNED FOR FUTURE UPDATES ON THIS DEVELOPING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT TORNADOES...HAIL AND ANY LOCAL FLOODING. WTP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1205 PM MDT MON JUN 6 2005 WYZ002>007-062015- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS- INCLUDING THE CITIES OF...CODY...MEETEETSE...BASIN...GREYBULL... LOVELL...POWELL...THERMOPOLIS...WORLAND 1205 PM MDT MON JUN 6 2005 SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 35 MPH THROUGH 1 PM. THE NATIONAL WEATHER SERVICE RECEIVED REPORTS OF FUNNEL CLOUDS NEAR MEETEETSE AT 1150 AM. THROUGH 1 PM...THE STRONGEST THUNDERSTORMS WILL MOVE ACROSS EASTERN PARK AND WESTERN BIG HORN COUNTIES...PRODUCING BRIEF HEAVY RAIN... WIND GUSTS TO 50 MPH AND HAIL. THE STORMS MAY AFFECT POWELL...CODY...LOVELL AND BURLINGTON. SR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1223 PM MDT MON JUN 6 2005 WYZ004-006-008>011-062030- NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BASIN...GREYBULL...LOVELL...POWELL... WORLAND...BUFFALO...KAYCEE 1223 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 417 IN EFFECT UNTIL 6 PM MDT FOR THE FOLLOWING AREAS IN WYOMING THIS WATCH INCLUDES 3 COUNTIES IN NORTH CENTRAL WYOMING BIG HORN JOHNSON WASHAKIE THIS INCLUDES THE CITIES OF...LOVELL...GREYBULL...BASIN... WORLAND AND BUFFALO. RUBIN
The Riverton/Lander radar (KRIW), 8 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456289.